Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2000, 11:55 AM EDT for Cheshire County, New Hampshire. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2000, 11:55 AM EDT (15:55 UTC)
- Expired
- Jul 18, 2000, 12:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Cheshire County, NH
The radar
The Boston radar (KBOX), 141 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 181555 SVRBOS NHC005-181630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 1155 AM EDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE * UNTIL 1230 PM EDT. * AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WINCHESTER...OR ABOUT 13 MILES SOUTHEAST OF BRATTLEBORO...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE TROY...SWANZEY... RICHMOND AND FITZWILLIAM. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. $$ DRAG/NOTCHEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:25 AM EDT, 30 minutes earlier.
Area forecast discussion, Jul 18, 11:25 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1000 AM EDT TUE JUL 18 2000 RADAR SHOWS SHWRS...MARKING THE LEADING EDGE OF A DRIER AIR MASS... MOVING THRU CENTRAL NY STATE. 06Z MESO-ETA HAS FRONT STALLING OVER SE MASSACHUSETTS AS A WEAK LOW FORMS ON THIS FRONT. THIS WILL SLOW THINGS DOWN. CURRENT FCST REASONABLE. WILL LET RIDE. .MARINE... SCA ALL CSTL WATERS WITH SUFFICIENT MOMENTUM TRANSFER TO BRING STGR .SW WINDS TO SFC AHD OF FNT. .BOX...SCA ALL WTRS.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:24 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 36 min |
| Jul 18, 1:09 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 51 min |
| Jul 18, 2:00 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 15 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.